Fentanyl is a powerful synthetic opioid similar to morphine but is 50 to 100 times more potent. It's sometimes used to treat patients, but it has infiltrated the illegal drug market and has wreaked havoc on many communities during the opioid crisis. Keep reading to learn more about the dangers of this drug.
Fentanyl is a Schedule II controlled substance, meaning it has a high potential for abuse and addiction. Fentanyl is typically used to treat patients with severe pain, such as cancer patients receiving radiation or chemotherapy treatment. However, fentanyl can be abused by people who misuse and abuse prescription medications or those who illegally obtain the drug on the street. Fentanyl street names vary greatly. Common names include dance fever, friend, goodfella, jackpot, murder 8, dragon's breath, and TNT. You may also hear people refer to it as "fenty." Fentanyl can be smoked, snorted, or injected intravenously. When abused, fentanyl can cause euphoria and feelings of relaxation. However, fentanyl can also cause serious respiratory depression and death if taken in high doses or when combined with other drugs such as alcohol or benzodiazepines.
Fentanyl abuse can cause serious health problems, including overdose and death. Before this occurs, you may notice some telltale symptoms of fentanyl abuse. Some of these signs include clammy skin, labored breathing, small pupils, a slow heart rate, sedation, and delirium. If you notice someone with these symptoms, get them medical assistance immediately.
There are treatments for fentanyl poisoning, but they depend on the severity of the overdose. If the overdose is severe, then the person may need to be hospitalized and given medication to help them recover. Naloxone (Narcan) is a fairly new treatment that helps reverse the overdose and helps encourage breathing. Naloxone can be given in three ways: intramuscular, intranasal, and intravenous. This could be a life-saving medication for someone who has experienced a severe overdose and isn't close to a hospital.
Fentanyl is often used for lacing other drugs, such as heroin or cocaine, without the user's knowledge. This makes it difficult to determine whether fentanyl is present in a drug. However, some signs may indicate that fentanyl is present in a drug. One of the most obvious signs is that the drug will be more potent than usual. Fentanyl is also often mixed with other drugs, such as heroin and cocaine. If you are unsure about the contents of a drug, you can have it tested at a laboratory. Another sign that a drug may be laced with fentanyl is if the user experiences an intense high followed by a rapid decline in energy. Additionally, if the user experiences nausea and vomiting, this is also a sign that the drug may be laced with fentanyl.
Lastly, if you are concerned that a drug may be laced with fentanyl, it is important to seek out a trusted source of information. There are online resources that can help you determine if a drug is laced with fentanyl, and these resources can also provide you with information on how to stay safe if you choose to use drugs. If you think you have been exposed to fentanyl, it is important that you seek medical attention right away.
Fentanyl is a powerful opioid drug that can be deadly in even small doses. It's important to be aware of the dangers of fentanyl and to take precautions. If you think you or someone with an addiction may have been exposed to fentanyl, it is important to seek medical attention immediately.